Alert archive / Illinois / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 54, NWS Chicago, IL
NWS Chicago, IL issued this severe thunderstorm warning at Jul 29, 2021, 2:58 AM CDT for 4 counties in Illinois; Lake County, Indiana. It was in force for 77 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 29, 2021, 2:58 AM CDT (07:58 UTC)
- Expired
- Jul 29, 2021, 4:15 AM CDT
- In force
- 77 min
- Issued by
- NWS Chicago, IL
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 70.0 mph
Counties Cook County, IL, Grundy County, IL, Kendall County, IL, Will County, IL, Lake County, IN
The radar
The Chicago radar (KLOT), 29 km from the middle of the area, began a volume at 08:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 29, 3:25 AM CDT | TSTM WND DMG | 1 Nne Romeoville, IL | LARGE TREE LIMB DOWNED. TIME ESTIMATED FROM RADAR. |
| Jul 29, 3:30 AM CDT | TSTM WND DMG | 1 Ssw Plainfield, IL | LARGE TREE BRANCH DOWNED. TIME ESTIMATED FROM RADAR. |
| Jul 29, 3:50 AM CDT | TSTM WND DMG | Hobart, IN | LARGE TREE BRANCHES DOWNED NEAR LAKE GEORGE IN HOBART. TIME ESTIMATED BY RADAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 27 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 29, 1:00 AM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 8.0 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 332 J/kg
- Mixed-layer CIN
- -288 J/kg
- Mixed-layer LCL
- 1661 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 57 m²/s²
- 0-3 km storm-relative helicity
- 101 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
570
WUUS53 KLOT 290758
SVRLOT
ILC031-063-093-197-INC089-290915-
/O.NEW.KLOT.SV.W.0054.210729T0758Z-210729T0915Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Chicago/Romeoville
258 AM CDT Thu Jul 29 2021
The National Weather Service in Chicago has issued a
* Severe Thunderstorm Warning for...
Kendall County in northeastern Illinois...
Will County in northeastern Illinois...
Northern Grundy County in northeastern Illinois...
Southeastern Cook County in northeastern Illinois...
Central Lake County in northwestern Indiana...
* Until 415 AM CDT.
* At 257 AM CDT, severe thunderstorms were located along a line
extending from near Hinckley to Winfield to Evanston, moving south
at 45 mph.
HAZARD...70 mph wind gusts.
SOURCE...Emergency management. Multiple reports of wind damage
across the northern Chicago metro.
IMPACT...Expect considerable tree damage. Damage is likely to
mobile homes, roofs, and outbuildings.
* Locations impacted include...
Aurora, Joliet, Naperville, Hammond, Gary, Bolingbrook, Orland
Park, Tinley Park, Romeoville, Plainfield, Calumet City, Portage,
Merrillville, Woodridge, Oswego, Chicago Heights, East Chicago,
Schererville, Hobart and Lansing.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4129 8753 4130 8753 4129 8801 4121 8802
4120 8825 4145 8860 4172 8860 4173 8803
4168 8802 4166 8753 4172 8752 4167 8748
4168 8743 4164 8742 4162 8722 4148 8722
TIME...MOT...LOC 0757Z 345DEG 41KT 4181 8861 4190 8816 4208 8771
HAIL...<.75IN
WIND...70MPH
$$
Kluber4 follow-up statements
483
WWUS53 KLOT 290822
SVSLOT
Severe Weather Statement
National Weather Service Chicago/Romeoville
322 AM CDT Thu Jul 29 2021
ILC031-063-093-197-INC089-290915-
/O.CON.KLOT.SV.W.0054.000000T0000Z-210729T0915Z/
Kendall IL-Will IL-Grundy IL-Cook IL-Lake IN-
322 AM CDT Thu Jul 29 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 AM CDT
FOR KENDALL...WILL...NORTHERN GRUNDY...SOUTHEASTERN COOK AND CENTRAL
LAKE COUNTIES...
At 320 AM CDT, severe thunderstorms were located along a line
extending from Plano to Romeoville to Downtown Chicago, moving
southeast at 40 mph.
HAZARD...70 mph wind gusts.
SOURCE...Emergency management. This line of storms has a history of
producing wind damage across the Chicago metro.
IMPACT...Expect considerable tree damage. Damage is likely to mobile
homes, roofs, and outbuildings.
Locations impacted include...
Joliet, Hammond, Gary, Bolingbrook, Orland Park, Tinley Park,
Romeoville, Plainfield, Calumet City, Portage, Merrillville,
Woodridge, Oswego, Chicago Heights, East Chicago, Schererville,
Hobart and Lansing.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4129 8753 4130 8753 4129 8801 4121 8802
4120 8825 4145 8860 4172 8860 4173 8803
4168 8802 4166 8753 4172 8752 4167 8748
4168 8743 4164 8742 4162 8722 4148 8722
TIME...MOT...LOC 0820Z 334DEG 34KT 4166 8855 4161 8809 4179 8760
HAIL...<.75IN
WIND...70MPH
OEMC zones...SEVERE THUNDERSTORM WARNING. 10 and 12.
$$
Kluber925
WWUS53 KLOT 290847
SVSLOT
Severe Weather Statement
National Weather Service Chicago/Romeoville
347 AM CDT Thu Jul 29 2021
ILC031-063-093-197-INC089-290915-
/O.CON.KLOT.SV.W.0054.000000T0000Z-210729T0915Z/
Kendall IL-Will IL-Grundy IL-Cook IL-Lake IN-
347 AM CDT Thu Jul 29 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 AM CDT
FOR SOUTHERN KENDALL...WILL...NORTHERN GRUNDY...SOUTHEASTERN COOK AND
CENTRAL LAKE COUNTIES...
At 346 AM CDT, severe thunderstorms were located along a line
extending from Morris to near Manhattan to near Gary, moving south
at 45 mph.
HAZARD...70 mph wind gusts.
SOURCE...Emergency management.
IMPACT...Expect considerable tree damage. Damage is likely to mobile
homes, roofs, and outbuildings.
Locations impacted include...
Joliet, Hammond, Gary, Tinley Park, Calumet City, Portage,
Merrillville, Chicago Heights, East Chicago, Schererville, Hobart,
Lansing, Crown Point, New Lenox, Highland, Munster, Park Forest,
Homewood, Matteson and Mokena.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4129 8753 4130 8753 4129 8801 4121 8802
4120 8825 4145 8860 4148 8860 4153 8825
4154 8768 4159 8755 4167 8748 4168 8743
4164 8742 4162 8722 4148 8722
TIME...MOT...LOC 0846Z 338DEG 39KT 4135 8843 4140 8789 4155 8731
HAIL...<.75IN
WIND...70MPH
$$
Kluber411
WWUS53 KLOT 290855
SVSLOT
Severe Weather Statement
National Weather Service Chicago/Romeoville
355 AM CDT Thu Jul 29 2021
ILC031-093-290904-
/O.CAN.KLOT.SV.W.0054.000000T0000Z-210729T0915Z/
Kendall IL-Cook IL-
355 AM CDT Thu Jul 29 2021
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN KENDALL AND
SOUTHEASTERN COOK COUNTIES IS CANCELLED...
The storms which prompted the warning have moved out of the warned
area. Therefore, the warning has been cancelled.
A Severe Thunderstorm Watch remains in effect until 800 AM CDT for
northeastern Illinois...and northwestern Indiana.
LAT...LON 4129 8753 4130 8753 4129 8801 4121 8802
4120 8825 4139 8852 4141 8825 4143 8779
4147 8752 4163 8733 4162 8722 4148 8722
TIME...MOT...LOC 0854Z 345DEG 41KT 4126 8840 4131 8786 4146 8728
$$
ILC063-197-INC089-290915-
/O.CON.KLOT.SV.W.0054.000000T0000Z-210729T0915Z/
Will IL-Grundy IL-Lake IN-
355 AM CDT Thu Jul 29 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 AM CDT
FOR SOUTHERN WILL...NORTHEASTERN GRUNDY AND CENTRAL LAKE COUNTIES...
At 354 AM CDT, severe thunderstorms were located along a line
extending from near Mazon to near Peotone to near Merrillville,
moving south at 45 mph.
HAZARD...60 mph wind gusts.
SOURCE...Emergency management.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Gary, Portage, Merrillville, Schererville, Hobart, Crown Point,
Morris, Channahon, Cedar Lake, Braidwood, Wilmington, Coal City,
Peotone, Griffith, Dyer, St. John, Lake Station, Crete and
University Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4129 8753 4130 8753 4129 8801 4121 8802
4120 8825 4139 8852 4141 8825 4143 8779
4147 8752 4163 8733 4162 8722 4148 8722
TIME...MOT...LOC 0854Z 345DEG 41KT 4126 8840 4131 8786 4146 8728
HAIL...<.75IN
WIND...60MPH
$$
Kluber221
WWUS53 KLOT 290913
SVSLOT
Severe Weather Statement
National Weather Service Chicago/Romeoville
413 AM CDT Thu Jul 29 2021
ILC063-197-INC089-290922-
/O.EXP.KLOT.SV.W.0054.000000T0000Z-210729T0915Z/
Will IL-Grundy IL-Lake IN-
413 AM CDT Thu Jul 29 2021
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN WILL...NORTHEASTERN
GRUNDY AND CENTRAL LAKE COUNTIES WILL EXPIRE AT 415 AM CDT...
The storms which prompted the warning have moved out of the area.
Therefore, the warning will be allowed to expire. However gusty
winds to 40 mph are still possible with storms through 5 AM.
To report severe weather that occurred, contact your nearest law
enforcement agency. They will relay your report to the National
Weather Service Chicago.
LAT...LON 4129 8753 4130 8753 4129 8801 4121 8802
4120 8825 4139 8852 4141 8825 4143 8779
4147 8752 4163 8733 4162 8722 4148 8722
TIME...MOT...LOC 0912Z 345DEG 41KT 4110 8834 4115 8780 4130 8722
$$
FRIEDLEINWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 29, 1:29 AM CDT, 1 hour 29 minutes earlier.
Area forecast discussion, Jul 29, 1:29 AM CDT, 1 hour 29 minutes before
Area Forecast Discussion
National Weather Service Chicago/Romeoville, IL
129 AM CDT Thu Jul 29 2021
.MESOSCALE DISCUSSION...
125 AM CDT
A Severe Thunderstorm Watch has been issued for the entire
forecast area through 8 A.M., though this will very likely be
cancelled from northwest to southeast early as the MCS progresses
its way southward.
The convective evolution in southern Wisconsin has become more
noteworthy within the past hour, with more solid signatures of
severe wind, including isolated significant severe wind as well as
tornado threats (a maturing quasi-linear convective system). WFO
MKX VWP just prior to the convective line moving over had 0-1 km
helicity in excess of 250 m2/s2. The more balanced part of the
line segments with the low-level shear, as well as the strong
rear-inflow jet passing very near WFO MKX, will likely clip far
northeast Illinois (Lake and McHenry Counties and possibly
northern Cook County), and that's the area most concerning for a
potential widespread damaging wind threat between 2 and 3 A.M.
With widespread instability over the rest of the CWA (MUCAPE in
excess of 3,000 J/kg), the MCS should continue south-southeast
through a good portion of the CWA. The severe weather threat south
of I-80 becomes more uncertain, especially in Illinois. But these
systems often tend to persist longer in these moist environments,
so a buffer zone with the watch provided in coordination with
SPC.
MTF
&&
.SHORT TERM...
125 AM CDT
Through Friday...
The MCS by daybreak should be centered in northern Indiana and
back into some portion of northern Illinois. A severe threat by
that time will likely be isolated on the leading updraft-
downdraft convergence zone/outflow with less buoyancy south of
I-80. This boundary will likely be slowing as the cold pool
footprint gradually weakens. Some locally heavy rainfall will
probably be occurring during the morning commute in some
locations along and immediately behind this, so mainly south of
I-80.
Depending on the progression of the MCS through early this
morning, this will dictate how much of the southern CWA has
potential for redeveloping storms this afternoon. The cold front
will progress southward this afternoon, possibly over the southern
CWA catching up to the remnant outflow boundary from this
morning's convection. Dew points in the mid 70s areawide this
morning will pool along and south of the front this afternoon
south of I-80. Convective debris may limit solar insolation, so
reaching the upper 80s convective temperatures is somewhat
uncertain, but if that were to occur, there would be some severe
convective threat, namely winds and locally heavy rainfall. Any
storms along the front should shift south of the area by 5-7 p.m.
Otherwise for today, in the far southern CWA if less cloud debris
than anticipated and temperatures reach the lower 90s, heat index
readings may be right around 105. With the uncertainty in
convective effects, no Heat Advisory issued for that area.
As for dangerous swim conditions on Lake Michigan beaches, these
are expected at times this morning with the likely choppy
conditions in the wake of the MCS and possibly enhanced with a
wake low (one is already analyzed in central Wisconsin as of 1
AM). Behind the cold front, north-northeast winds will become
breezy in the afternoon, and continue into the evening near the
lake. Wind gusts of around 25 mph are expected, with a few gusts
to 30 mph on the lake front likely. So with the strong onshore
component at that time, the Beach Hazards Statement for all of
today and tonight into Friday continues as is.
Drier air will filter into the area through this evening and
continue for Friday. Highs look to be just shy of 80 for much of
the area on Friday.
MTF
&&
.LONG TERM...
Friday night through Wednesday...
123 AM...Only forecast concern remains a chance of thunderstorms
ahead of a cold front Saturday into Saturday night. Another cold
front will move south across the region Saturday night into Sunday
and there is a low chance for showers and a few thunderstorms
ahead of this cold front. There will likely be another area of
convection across portions of southern IA/northern MO into west
central IL Friday night into Saturday morning. This may remain
southwest of the area but blended low chance pops across this
area seem reasonable for now. High pressure will move across the
area Sunday into Monday with a rather cool airmass in place with
highs possibly only in the 70s both days. Temps rebound back into
the 80s by midweek. cms
&&
.AVIATION...
For the 06Z TAFs...
1229 AM...Primary forecast concerns include...
Thunderstorms early this morning.
Wind shift to northeast late this morning.
Possible mvfr cigs this morning.
A line of the thunderstorms over south central WI will continue
moving south into northern IL during the early morning hours.
Adjusted tempo timing a bit later based on current location and
movement. Scattered showers will be possible ahead and behind the
line of storms.
A northerly wind shift is expected with these storms. Depending
on how strong the line of storms is as it moves through the area,
there could be a wake low behind the thunderstorms which would
allow the potential for a stronger winds after the storms move
through. Thus, low confidence for winds for a few hours after the
storms end. In the absence of a wake low, westerly winds shifting
northwest by mid morning looks reasonable with some gusts into the
20kt range during this time period. A cold front will move south
across the area by early afternoon shifting winds to the northeast
and off the lake for the Chicago terminals. Gusts to 20kt look on
track for this afternoon as well and should slowly diminish this
evening. Ifr cigs/vis will be likely with the storms, but there
may be a period of sct/bkn mvfr cigs during the mid/late morning.
Confidence is low for prevailing mvfr cigs but maintained them for
a few hours in the mid/late morning. cms
&&
.LOT WATCHES/WARNINGS/ADVISORIES...
IL...Beach Hazards Statement...ILZ006-ILZ103-ILZ104 until 7 PM Friday.
IN...Beach Hazards Statement...INZ001-INZ002 until 7 PM Friday.
LM...Small Craft Advisory...nearshore waters
until 1 PM Friday.
&&
Visit us at weather.gov/chicago
Follow us on Facebook, Twitter, and YouTube at:
www.facebook.com/NWSChicago
www.twitter.com/NWSChicago
www.youtube.com/NWSChicagoHazardous weather outlook, Jul 28, 4:10 PM CDT, 10 hours 48 minutes before
Hazardous Weather Outlook
National Weather Service Chicago/Romeoville IL
410 PM CDT Wed Jul 28 2021
ILZ003>006-008-010>013-019>021-023-032-033-039-103>108-INZ001-002-
010-011-019-292115-
Winnebago-Boone-McHenry-Lake IL-Ogle-Lee-De Kalb-Kane-DuPage-
La Salle-Kendall-Grundy-Kankakee-Livingston-Iroquois-Ford-
Northern Cook-Central Cook-Southern Cook-Northern Will-
Southern Will-Eastern Will-Lake IN-Porter-Newton-Jasper-Benton-
410 PM CDT Wed Jul 28 2021 /510 PM EDT Wed Jul 28 2021/
This Hazardous Weather Outlook is for portions of North Central
Illinois...Northeast Illinois and Northwest Indiana.
.DAY ONE...Tonight.
Weather hazards expected...
Significant Thunderstorm Risk...with an associated:
Elevated Damaging Wind Risk...up to 60 to 70 mph and possibly
locally up to 75 mph in far northeast Illinois.
Limited Tornado Risk.
Limited Hail Risk...up to quarter to half dollar size.
Limited Flooding Risk.
DISCUSSION...
Organized, severe thunderstorms will develop in Wisconsin this
evening and track southeast. These are likely to at least clip
northeast Illinois and far northwest Indiana between 12 AM and
5 AM, possibly as early as 11 PM into far northern Illinois. A
portion of the anticipated thunderstorm complex remains favored to
move directly into the outlook area during that time. Damaging
winds would be the most favored threat with these storms depending
on their track, as well as a period of very heavy rainfall that
could cause localized flooding.
The highest threat for damaging wind gusts within the outlook
area is approximately along and north of a South Beloit to
downtown Chicago to Chesterton Indiana line. Within this, there
is a threat for a localized corridor of significant severe gusts,
though the greater threat for this looks to be into southern
Wisconsin and western lower Michigan.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
Thursday...
Limited Severe Thunderstorm Risk south of Interstate 80.
Limited Flooding Risk near and south of US-24.
Limited Excessive Heat Risk, mainly south of I-80.
High Swim Risk at Lake Michigan beaches.
Friday...
High Swim Risk at Lake Michigan beaches.
Saturday...
Limited Thunderstorm Risk.
Sunday...
High Swim Risk at Lake Michigan beaches.
DISCUSSION:
Scattered thunderstorms may continue into Thursday morning,
shifting south of I-80 by afternoon. A few of these storms could
be severe.
High waves from the gusty storms overnight may continue into
Thursday morning, with waves then building in the afternoon behind
a cold front. This will create dangerous swimming conditions for
at least part of if not the entire day Thursday and through Friday.
.SPOTTER INFORMATION STATEMENT...
Spotter reports of any wind damage from late tonight are
appreciated.
GENERAL STORM MOTION OF THE DAY:
Moving toward the southeast at 45 to 60 mph tonight.
LMZ740>745-292115-
Winthrop Harbor to Wilmette Harbor IL-
Wilmette Harbor to Northerly Island IL-
Northerly Island to Calumet Harbor IL-
Calumet Harbor IL to Gary IN-Gary to Burns Harbor IN-
Burns Harbor to Michigan City IN-
410 PM CDT Wed Jul 28 2021
This Hazardous Weather Outlook is for portions of the Illinois
nearshore waters of Lake Michigan and the Indiana nearshore
waters of Lake Michigan.
.DAY ONE...Tonight.
Weather hazards expected...
Significant Thunderstorm Risk...with an associated:
Elevated thunderstorm wind gust risk...up to 50 to 60 knots.
Limited Hail Risk...up to quarter to half dollar size.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
Thursday...
Hazardous conditions for small craft are likely.
Limited Thunderstorm Risk in the morning.
Friday...
Hazardous conditions for small craft are likely.
Saturday...
Limited Thunderstorm Risk.
Sunday...
Hazardous conditions for small craft are likely.
Castro
Visit us at http://weather.gov/chicago
Follow us on Facebook, Twitter, and Youtube at:
www.facebook.com/nwschicago
www.twitter.com/nwschicago
www.youtube.com/nwschicagoIn the hours before
Local storm report, Jul 29, 2:33 AM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO IL
233 AM CDT THU JUL 29 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0210 AM TSTM WND DMG WONDER LAKE 42.39N 88.35W
07/29/2021 MCHENRY IL PUBLIC
WIRES BLOWN DOWN.
&&Local storm report, Jul 29, 2:34 AM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO IL
234 AM CDT THU JUL 29 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0214 AM TSTM WND DMG MCHENRY 42.33N 88.27W
07/29/2021 MCHENRY IL EMERGENCY MNGR
WIRES BLOW DOWN.
&&Local storm report, Jul 29, 2:36 AM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO IL
236 AM CDT THU JUL 29 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0222 AM TSTM WND GST CRYSTAL LAKE 42.26N 88.37W
07/29/2021 M60 MPH MCHENRY IL EMERGENCY MNGR
MEASURED GUST TO 60 MPH AT MCHENRY COUNTY
COLLEGE.
&&Local storm report, Jul 29, 2:39 AM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO IL
239 AM CDT THU JUL 29 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0214 AM TSTM WND DMG LAKE VILLA 42.44N 88.12W
07/29/2021 LAKE IL 911 CALL CENTER
WIRES BLOWN DOWN ON PARK AVENUE.
&&Local storm report, Jul 29, 2:53 AM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO IL
253 AM CDT THU JUL 29 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0250 AM TSTM WND GST ELGIN 42.04N 88.28W
07/29/2021 M58 MPH KANE IL MESONET
MEASURED GUST TO 58 MPH ON A PERSONAL
WEATHER STATION.
&&Local storm report, Jul 29, 2:57 AM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO IL
257 AM CDT THU JUL 29 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0246 AM TSTM WND DMG 1 SE MAPLE PARK 41.89N 88.59W
07/29/2021 KANE IL 911 CALL CENTER
WIRES DOWN AND TREES ON FIRE AT ROUTE 38 AND
SCHRADER ROAD.
&&The office that day
Everything else NWS Chicago, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 29, 1:16 AM CDT | Special Marine Warning | LOT | 3 hr | |
| Jul 29, 1:23 AM CDT | Severe Thunderstorm Warning | LOT | Boone, McHenry, Winnebago | 82 min |
| Jul 29, 1:49 AM CDT | Severe Thunderstorm Warning | LOT | Lake, McHenry | 71 min |
| Jul 29, 2:14 AM CDT | Severe Thunderstorm Warning | LOT | Cook, DeKalb, DuPage, Kane | 76 min |
| Jul 29, 3:04 AM CDT | Special Weather Statement | LOT | DeKalb | 56 min |
| Jul 29, 3:45 AM CDT | Severe Thunderstorm Warning | LOT | Kankakee | 60 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2021Severe Thunderstorm Warnings in Indiana, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.